Florida, 2007Damaging Winds and Lightning Strike in Florida, July 31, 2007
July 31, 2007 · NWS JAX · 7 events in 3 counties and zones
A weak upper level trough offshore of the Atlantic Coast extended through central Florida and a surface front was stretched across Georgia. A moist and unstable airmass was south of the surface front, and, coupled the sea breezes, contributed to scattered severe storms across Florida in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level trough offshore of the Atlantic Coast extended through central Florida and a surface front was stretched across Georgia. A moist and unstable airmass was south of the surface front, and, coupled the sea breezes, contributed to scattered severe storms across Florida in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 31, 8:52 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 31, 8:52 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 AM EDT TUE JUL 31 2007
.UPDATE...SFC ANALYSIS SHOWS WEAK FRONT FROM OFFSHORE NE FL TO ABOUT
DUVAL COUNTY TO HAMILTON COUNTY TO SW GA/SRN AL. A FEW SHOWERS HAVE
POPPED UP OFFSHORE NEAR THE BOUNDARY. ALOFT...WATER VAPOR IMAGERY
SHOWS MID-UPPER TROUGH FROM JUST OFFSHORE NC TO NE FL AND INTO THE
NE GULF OF MEXICO WHERE IT BECOMES ILL-DEFINED. DRIER AIR AIRMASS IS
MOVING INTO PORTIONS OF NRN ZONES PER IMAGERY WHICH SHOULD LIMIT
RAIN CHANCES THERE TODAY. JAX SOUNDING SHOWS PRECIP WATER OF 2.2
INCHES AND BASED ON MODIFIED PARCEL OF 91/74 YIELDS CAPE OF 3600
J/KG AND LI OF -6. TEMPS ALOFT HAVE COOLED SOMEWHAT AND SHEAR
REMAINS RATHER WEAK. THUS...MAIN CONCERN TODAY CONTINUES TO BE
LOCALLY HEAVY RAINFALL AND GUSTY WINDS WITH STRONGEST STORMS. STILL
A POSSIBILITY OF A SEVERE STORM THIS AFTERNOON GIVEN THE HIGH
INSTABILITY AND SEVERAL SFC BOUNDARIES. PATTERN ALOFT LOOKS
FAVORABLE FOR RAINFALL WITH NAM AND GFS INDICATING DIVERGENCE MAINLY
OVER SUWANNEE VALLEY AREA. POPS ADJUSTED SLIGHTLY TO INDICATE LIKELY
POPS A BIT FURTHER S BASED ON GUIDANCE AND CURRENT FRONTAL POSITION.
&&
.AVIATION...LOW STRATUS AFFECTING TERMINALS FROM JAX NWD AND EXPECT
TO DISSIPATE THROUGH 16Z-17Z. THEREAFTER EXPECT ISOLD TO SCT
CONVECTION TO DEVELOP WITH TEMPO GROUP FOR AFTERNOON STORMS MAINLY
NE FL BETWEEN 18Z-22Z.
&&
.MARINE...NW FLOW INDICATED IN OBS WITH SEAS 2-3 FT. WITH FRONT
PUSHING SWD WINDS WILL TURN TO NELY DURING THE AFTERNOON. LITTLE
CHANGE ANTICIPATED FOR THE UPDATE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/KERNS
Hazardous weather outlook, Jul 31, 9:55 AM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EDT TUE JUL 31 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010948-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1055 AM EDT TUE JUL 31 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...A FEW STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...
...LOCALLY HEAVY RAINFALL IN THUNDERSTORMS...
A FEW STRONG THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. GUSTY WINDS TO
45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE EXPECTED IN THE
STRONGER STORMS. IN ADDITION...LOCALLY HEAVY RAINFALL FROM SLOW-
MOVING STORMS WILL CAUSE FLOODING OF POOR DRAINAGE AREAS.
SCATTERED STORMS WILL FORM BY EARLY AFTERNOON INLAND AND BECOME
MORE NUMEROUS THROUGHOUT THE AFTERNOON WHILE MOVING SOUTH AT 10 MPH.
BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK
SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE
PERIOD. ISOLATED SEVERE STORMS WITH WET MICRO-BURSTS WILL BE
POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE
REGION. LOCALLY HEAVY RAINFALL AND POOR DRAINAGE FLOODING WILL
ALSO BE POSSIBLE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED OR
IF FLOODING IS OBSERVED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT/ARS
In the hours before
Special weather statement, Jul 31, 10:14 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1114 AM EDT TUE JUL 31 2007
FLZ038-311600-
FLAGLER-
1114 AM EDT TUE JUL 31 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL NOON EDT...
AT 1114 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF PALM COAST...MOVING
EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PALM COAST...FLAGLER BEACH AND BUNNELL THROUGH NOON EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HURLBUT
Event by event
4 thunderstorm wind, 2 heavy rain, 1 lightning. Local standard time, as filed.
Lightning, Flagler
- When
- July 31, 10:20 AM EST
- Where
- Flagler County, 1.51 mi NNE of Mantanzas
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.570, -81.210
Between 1117 and 1126 am, lightning struck a property and a car at 91 Emerson Drive in Palm Coast. Two tires were blown out on the car. At 4 Old Kings Road in Palm Coast, lightning stuck a building. The cost of damage was estimated.
Thunderstorm Wind, Flagler
- When
- July 31, 2:16 PM EST
- Where
- Flagler County, 9 mi S of Bunnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.340, -81.270
Trees were blown down onto power lines.
Thunderstorm Wind, Clay
- When
- July 31, 2:30 PM EST
- Where
- Clay County, 2.27 mi SW of Walkill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.910, -81.700
Power lines were blown down along U.S. Highway 17, north of the Putnam county line.
Heavy Rain, Putnam
- When
- July 31, 2:50 PM EST to 3:19 PM EST
- Where
- Putnam County, 0.69 mi N of Crescent City
- Reported by
- Trained Spotter
- Coordinates
- 29.440, -81.520
A spotter measured 1.5 inches of rain from 350 pm local time to 415 pm in Crescent City. The spotter also reported street flooding.
Thunderstorm Wind, Putnam
- When
- July 31, 3:00 PM EST
- Where
- Putnam County, 1.51 mi NNW of Luraville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.690, -81.640
Power lines were blown down along U.S. Highway 17 and River Road in Palatka.
Thunderstorm Wind, Putnam
- When
- July 31, 3:33 PM EST to 3:40 PM EST
- Where
- Putnam County, 0.6 mi E of Pomona Park to 0.6 mi W of Satsuma
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.500, -81.590
Trees were blown down near a home in Pomona Park. A possible tornado touchdown was reported, but after the emergency manager surveyed the damage, he confirmed it was thunderstorm wind gust damage. Around 440 pm, power lines were blown down along U.S. Highway 17 near Satsuma.
Heavy Rain, Clay
- When
- July 31, 4:00 PM EST
- Where
- Clay County, Keystone Hgts
- Reported by
- Broadcast Media
- Coordinates
- 29.780, -82.030
A daily rainfall total of 4.14 inches was measured at Mcrae Elementary School between Keystone Heights and Florahome.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Arizona, July 31, 20071 death · $100,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in North Dakota, July 31, 2007$2.3 million · 1.75 in hail · 7 events
- Flash Flood in Arizona, July 31, 2007$2.0 million · 1 event
- Flash Flooding in Kansas, July 31, 2007$325,000 · 7 events
- Flash Flooding in Texas, July 31, 2007$30,000 · 3 events
- Flash Flooding in Oklahoma, July 31, 20074 events
- Heavy Rain in Kansas, July 31, 20074 events
- Flooding in Arizona, July 31, 20074 events
- Hail and Damaging Wind in Nebraska, July 31, 20071.25 in hail · 4 events
- Waterspouts in Gulf of Mexico, July 31, 20073 events
- Flash Flood and Hail in Kansas, July 31, 20071.75 in hail · 3 events
- Hail and Damaging Winds in North Dakota, July 31, 200750 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46146, 46147, 46148, 46143, 46149, 46150, 46144.